The Diabetes Forum Support Community For Diabetics Online banner

1 - 12 of 12 Posts

·
Registered
Joined
·
206 Posts
Discussion Starter · #1 ·
Felt normal all week and thought maybe I was getting used to metformin xr. Thought I got off easy with just a few weeks feeling ill. Then bam nausea and the other unpleasant GI issues. What gives? Is this normal? Did I eat the wrong things or what? Or am I not past the initial getting used to it phase yet? I had an omelet for bfast, celery and little pb for lunch and then small bowl breyers carb smart vanilla ice cream in afternoon.
 

·
Registered
Joined
·
782 Posts
Any chance it could be a touch of a little something and unrelated to the metformin? There's a lot of little somethings going around.
 

·
Registered
Joined
·
206 Posts
Discussion Starter · #3 ·
already had it?

There is a possibility I already just had it right after I started the extended release. I started it a couple days before Christmas.. no problems.. and then we went to my husband's side for Christmas and a day after I started feeilng nauseous and the other very unpleasant issues.

I mentioned it to my hubby who said he felt the exact same way but I figured he had the bug and I had the meds issue. He called his parents a couple of days into it and all of the adults on that side had the stomach/GI bug real bad.

He was ill at least a week and I was ill longer. I never could be sure which one it was for me. We just visited his parents again on Friday. Hopefully I didn't get re-infected. They both seemed back to normal.

So far I am starting to feel better again. Maybe its just a fluke?
 

·
Registered
Joined
·
4,368 Posts
Metformin builds up in the system slowly so that might be it. You could have also picked up something over the holidays. I take the maximum amount of the metformin- 2550. Normally, I don't have problems but once in awhile if I eat the wrong combination of food I do get problems.
 

·
Registered
Joined
·
36 Posts
Stop eating the carb smart ice cream. When I first found it I was in heaven because it didnt spike me. However even a cup of it now will make it that I do not want to stray far from a toliet. Just one cup of it will make me miserable for 4-6 hours.
 

·
Registered
Joined
·
204 Posts
Stop eating the carb smart ice cream. When I first found it I was in heaven because it didnt spike me. However even a cup of it now will make it that I do not want to stray far from a toliet. Just one cup of it will make me miserable for 4-6 hours.
great point - depending on what is in the sugarfree/low carb dessert stuff, i can also have issues. i think at around 15g of sugar alcohol they are supposed to be labeled with a warning!!
 

·
Registered
Joined
·
58 Posts
I cant take Metformine. I did for a long time, but I to developed nausea, and began throwing up several times a day. Couldn't figure it out for a while.But finally did stopped was placed on Jenuvea. Nausea and puking went away.

Tal~
 

·
Registered
Joined
·
335 Posts
I no longer take met, but when I did, if I ate anything with sweeteners or higher carb veg I would get the sickness back and terrible stomach gass & cramping.

Hope you feel better soon.
 

·
Registered
Joined
·
61 Posts
Talon said:
I cant take Metformine. I did for a long time, but I to developed nausea, and began throwing up several times a day. Couldn't figure it out for a while.But finally did stopped was placed on Jenuvea. Nausea and puking went away.

Tal~
Same EXACT thing happened to me. The day after i stopped taking the metformin, the nausea stopped. No exaggeration.
 

·
Registered
Joined
·
206 Posts
Discussion Starter · #12 ·
I actually posted this back in January. I was switched from Metformin ER to Janumet shortly thereafter and then in May I was switched back to Metformin ER and had Lantus 10units at bedtime added.

I had settled in and hadn't had any nausea or much diahrea while on janumet (which contains the same amount and milligrams of metformin as what I was taking).

However, I just switched back to Metformin ER last friday and have been having all the old symptoms. I know they aren't induced by my mind, because I honestly did not expect to have anything since the dosage and milligrams etc was identical.

I woke up Sunday night and thought I was going to throw up and then was running to the bathroom all yesterday morning.

This morning I made sure to eat a little something right when I took the met and today has been better thus far. With Janumet I could take my meds and eat a little later on without any issues.

So weird! Wonder if the capsule consistency makes a difference? Surely the formulation wouldn't be any different?
 
1 - 12 of 12 Posts
Top